Alert archive / Colorado / Freeze Warnings in 2015

Freeze Warning 5, NWS Pueblo, CO

October 24, 20155 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 24, 2015, 10:22 AM MDT for 5 counties in Colorado. It took effect at Oct 25, 2015, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2015, 10:22 AM MDT (16:22 UTC)
In effect from
Oct 25, 2015, 3:00 AM MDT
Expired
Oct 25, 2015, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS75 KPUB 241622
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1022 AM MDT SAT OCT 24 2015

COZ069>071-250030-
/O.UPG.KPUB.FZ.A.0003.151025T0900Z-151025T1500Z/
/O.NEW.KPUB.FZ.W.0005.151025T0900Z-151025T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1022 AM MDT SAT OCT 24 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOW TEMPERATURES IN THE MID 20S TO THE LOWER 30S
  WILL BE POSSIBLE SUNDAY MORNING. THE COLDEST READINGS ARE
  EXPECTED IN THE CENTRAL SECTIONS OF THE SAN LUIS VALLEY...
  INCLUDING THE ALAMOSA AREA.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
524 
WWUS75 KPUB 242156
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT SAT OCT 24 2015

COZ069>071-250600-
/O.CON.KPUB.FZ.W.0005.151025T0900Z-151025T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
356 PM MDT SAT OCT 24 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
SUNDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOW TEMPERATURES IN THE MID 20S TO THE LOWER 30S 
  WILL BE POSSIBLE SUNDAY MORNING. THE COLDEST READINGS ARE 
  EXPECTED IN THE CENTRAL SECTIONS OF THE SAN LUIS VALLEY... 
  INCLUDING THE ALAMOSA AREA. 

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
577 
WWUS75 KPUB 251124
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
524 AM MDT SUN OCT 25 2015

COZ069>071-251500-
/O.CON.KPUB.FZ.W.0005.000000T0000Z-151025T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
524 AM MDT SUN OCT 25 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOW TEMPERATURES IN THE MID 20S TO THE LOWER 30S
  WILL BE POSSIBLE THIS MORNING. THE COLDEST READINGS ARE
  EXPECTED IN THE CENTRAL SECTIONS OF THE SAN LUIS VALLEY...
  INCLUDING THE ALAMOSA AREA.

* IMPACT...TENDER PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  OUTSIDE UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
375 
WWUS75 KPUB 251455
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
855 AM MDT SUN OCT 25 2015

COZ069>071-251600-
/O.EXP.KPUB.FZ.W.0005.000000T0000Z-151025T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
855 AM MDT SUN OCT 25 2015

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO WILL ALLOW THE FREEZE
WARNING TO EXPIRE AT 9 AM MDT THIS MORNING.

TEMPERATURES IN THE 30S ACROSS THE SAN LUIS VALLEY WILL CONTINUE
TO INCREASE...THEREFORE THE FREEZE WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 24, 4:23 AM MDT, 5 hours 59 minutes earlier.

Area forecast discussion, Oct 24, 4:23 AM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
423 AM MDT SAT OCT 24 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 338 AM MDT SAT OCT 24 2015

...DRYING OUT TODAY...

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING
MODERATE WEST TO NORTHWEST FLOW ALOFT ACROSS THE REGION AS THE SHORT
WAVE WHICH MOVED ACROSS THE ROCKIES OVERNIGHT CONTINUES TO TRANSLATE
EAST OUT ACROSS THE HIGH PLAINS. DRYING AND SUBSIDENCE IN THE
WESTERLY FLOW ALOFT NOTED IN WATER VAPOR IMAGERY EARLY THIS MORNING
IS HELPING TO CLEAR THE SKIES ACROSS AREA WITH SATELLITE STILL
INDICATING LOW CLOUDS AND PATCHY FOG ACROSS THE EASTERN MTS AND
HIGHER TERRAIN WEST OF THE I-25 CORRIDOR AT THIS TIME. TEMPERATURES
CURRENTLY IN THE 30S TO MID 40S ACROSS THE LOWER ELEVATIONS
WITH 20S AND 30S ACROSS THE HIGHER TERRAIN.

EARLY THIS MORNING...WITH SKIES CONTINUING TO CLEAR AND DRIER AIR
WORKING INTO THE REGION...WILL KEEP CURRENT FROST ADVISORY IN EFFECT
ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...WITH BEST CHANCES
OF SEEING WIDESPREAD FROST ACROSS NORTHERN PORTIONS OF EL PASO
COUNTY AND ACROSS KIOWA AND CROWLEY COUNTIES. WILL ALSO KEEP CURRENT
FREEZE WARNING IN PLACE ACROSS THE SAN LUIS VALLEY...THOUGH NOT
CERTAIN TEMPS WILL DIP TOO FAR BELOW FREEZING THIS MORNING.

REST OF TODAY AND TONIGHT...FLOW ALOFT TO BECOME MORE WESTERLY AND
INCREASES ACROSS THE REGION AS EASTERN PACIFIC ENERGY MOVING ONSHORE
ACROSS THE PAC NORTHWEST CONTINUES TO TRANSLATE ACROSS THE NORTHERN
TIER OF STATES. THIS WILL KEEP DRY AND MILD WEATHER IN PLACE ACROSS
THE AREA...WITH HIGHS WARMING BACK TO AROUND SEASONAL LEVELS THIS
AFTERNOON.

DRIER AIR AND MAINLY CLEAR SKIES TONIGHT COULD LEAD TO STRONG
RADIATIONAL COOLING...ESPECIALLY ACROSS THE SAN LUIS VALLEY...AND
HAVE GONE WITH ANOTHER FREEZE WATCH TONIGHT. FURTHER EAST ACROSS
EASTERN COLORADO...THE INCREASING WESTERLY FLOW ALOFT TO DEVELOP A
LEE TROUGH ACROSS THE PLAINS TONIGHT...WITH ENOUGH SOUTH TO
SOUTHWEST LOW LEVEL WINDS TO POSSIBLY LIMIT WIDESPREAD FROST
DEVELOPMENT. AT ANY RATE...HAVE ADDED PATCHY FROST TO THE FORECAST
ACROSS THE PLAINS TONIGHT...AND WILL LET THE NEXT SHIFT EVALUATE THE
NEED FOR ANOTHER FROST ADVISORY.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 338 AM MDT SAT OCT 24 2015

UPPER RIDGE TRANSLATES EASTWARD ACROSS COLORADO SUNDAY AS UPPER
TROUGH MOVES INTO THE GREAT BASIN. WITH SURFACE LEE TROUGH OVER
THE PLAINS...AREAS NEAR THE KANSAS BORDER COULD BECOME
BREEZY SUN AFTERNOON AND EVENING...WITH LIGHTER WINDS ELSEWHERE.
SHOULD BE A MILD DAY AREA-WIDE AS 700 MB THERMAL RIDGE WILL BE
CENTERED ACROSS THE REGION...LEADING TO MAX TEMPS AROUND 70F OVER
A FEW LOCATIONS ALONG THE LOWER ARKANSAS VALLEY. UPPER TROUGH THEN
SWINGS THROUGH THE STATE SUN NIGHT INTO MON...BRINGING A CHANCE
OF SHOWERS AND HIGH ELEVATION SNOW TO MOST MOUNTAIN ZONES INTO MON
EVENING. SYSTEM REMAINS FAIRLY PROGRESSIVE...SO NOT EXPECTING
LARGE AMOUNTS OF PRECIP...THOUGH HIGHER PEAKS OF THE CENTRAL
MOUNTAINS MAY SEE A FEW INCHES OF SNOW BY THE TIME SYSTEM EXITS
THE REGION MON NIGHT. EASTERN MOUNTAINS AND PLAINS WILL LIKELY
MISS MOST OF THE PRECIP...THOUGH GFS HINTS AT A FEW SHOWERS MON
EVENING OVER THE PALMER DIVIDE AND ALONG/NORTH OF THE ARKANSAS
RIVER...AND WILL INSERT SOME LOW POPS TO THESE AREAS TO ACCOUNT
FOR THIS POSSIBILITY. TEMPS MON/TUE WILL REMAIN RATHER MILD...AS
COLDER AIR STAYS NORTH UNTIL TUE EVENING.

COLD FRONT WILL DROP THROUGH THE AREA TUE NIGHT AS SECONDARY
TROUGH CLOSES OFF OVER THE NORTHERN PLAINS. NOT EXPECTING ANY
PRECIP WITH THE FRONTAL PASSAGE...BUT WILL SEE MUCH COOLER AIR
SPREADING ACROSS ALL AREAS WED INTO THU MORNING. MAY SEE FAIRLY
WIDESPREAD NEAR/BELOW FREEZING TEMPS THU MORNING OVER THE
PLAINS EAST OF I25...WHILE FAST WESTERLY FLOW ALOFT AND LEE
TROUGH KEEPS WINDS AND TEMPS UP SLIGHTLY ALONG THE I25 CORRIDOR
AND OVER MOST EASTERN MOUNTAIN SLOPES. WEAK ENERGY COMING OUT
AHEAD OF THE MAIN WESTERN TROUGH MAY SPREAD SOME LIGHT PRECIP
ACROSS THE AREA LATE THU INTO THU NIGHT...THOUGH AMOUNTS LOOK
LIGHT AT THIS POINT. MOST MODELS NOW SHOW A DEEP UPPER LOW
DROPPING SOUTH THROUGH THE ROCKIES FRI/SAT...BRINGING WIDESPREAD
RAIN AND SNOW TO THE REGION INTO THE WEEKEND. COULD BE A
SIGNIFICANT WEATHER SYSTEM...ESPECIALLY FOR THE MOUNTAINS WHERE
HEAVY SNOW LOOKS POSSIBLE...EVEN DOWN TO PERHAPS 6-7K FEET. BOTH
GFS/ECMWF KEEP PLAINS MOSTLY RAIN AS SURFACE COLD AIR IS
LACKING...THOUGH IT COULD BE A CLOSE CALL FOR THE PORTIONS OF THE
I25 CORRIDOR. GIVEN MODEL AGREEMENT...CONFIDENCE IN SOME SORT OF
SYSTEM FOR HALLOWEEN WEEKEND HAS INCREASED...BUT STILL SEVERAL
MODEL RUNS TO GO BEFORE A DEFINITIVE SOLUTION IS REACHED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 338 AM MDT SAT OCT 24 2015

PATCHY MVFR/IFR CIGS REMAIN POSSIBLE AT COS...PUB AND ALS UNTIL 14Z.
VFR CONDITIONS THEN EXPECTED TO PERSIST THROUGH THE REST OF THE TAF
PERIOD...WITH DRIER AIR AND SUBSIDENCE WORKING INTO THE REGION.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM MDT THIS MORNING FOR COZ084-085-089-
095-096.

FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
COZ069>071.

FREEZE WARNING UNTIL 9 AM MDT THIS MORNING FOR COZ069>071.

&&

SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...MW
Hazardous weather outlook, Oct 24, 6:41 AM MDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MDT SAT OCT 24 2015

COZ058>089-093>099-251245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

LOW TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING TONIGHT ACROSS
THE SAN LUIS VALLEY...WITH TEMPERATURES IN LOWER TO MID 30S...COULD
PRODUCE PATCHY AREAS OF FROST...ACROSS PORTIONS OF THE SOUTHEASTERN
PLAINS EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE MOUNTAINS
MONDAY NIGHT THROUGH TUESDAY NIGHT...MAINLY AT ELEVATIONS ABOVE
9000 FEET ALONG THE CONTINENTAL DIVIDE.

A RENEWED CHANCE OF LOWER ELEVATION RAIN AND MOUNTAIN SNOW WILL
THEN DEVELOP ON THURSDAY AND FRIDAY...AS A NEW WEATHER SYSTEM
MOVES TOWARD COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

23/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:55 AM MDTFreeze WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache6 hr

Nearby

Freeze Warnings in Colorado, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.